MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Catalog Number 26040
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was unavailable for return.Therefore, an evaluation of the device performance was not possible.A review of the manufacturing records showed no anomalies.All edms devices are 100% leak tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device was installed but was not draining liquid.According to the report, the patient developed intracranial hypertension.Reportedly, the device had to be replaced and the patient was recuperating.
 
Additional Manufacturer Narrative
Additional information received reported the liquid was blocked at the patient line.The returned product was not patent.The patient line was found to be occluded.Adhesive was present at the connection.It is unknown how or when the damage occurred.A review of the manufacturing records showed no anomalies.All edms devices are 100% leak tested at the time of manufacture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6434499
Report Number2021898-2017-00136
Device Sequence Number521226
Product Code GWM
UDI-Device Identifier00673978242323
UDI-Public00673978242323
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number26040
Device Lot Number211866302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2017
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by ManufacturerNot provided
03/30/2017
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/28/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1